Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 15, 2022, 6:30 AM EDT for 14 counties in Pennsylvania; 4 counties in West Virginia; 9 counties in Ohio. It took effect at Apr 15, 2022, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 6:30 AM EDT (10:30 UTC)
- In effect from
- Apr 15, 2022, 1:00 PM EDT
- Expired
- Apr 15, 2022, 7:25 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
All 27 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Muskingum County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 17 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.5 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS71 KPBZ 151030 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 630 AM EDT Fri Apr 15 2022 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-151830- /O.NEW.KPBZ.WI.Y.0008.220415T1700Z-220416T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall- Including the cities of Clarion, Cambridge, Latrobe, Butler, Aliquippa, Zanesville, Franklin, Malvern, Indiana, Ligonier, Murrysville, Canonsburg, Brookville, East Liverpool, Dover, Ford City, Lower Burrell, Monessen, Champion, Oil City, Uniontown, Punxsutawney, Donegal, Moundsville, Salem, Greensburg, Grove City, Beaver Falls, Ambridge, Sharon, Steubenville, Follansbee, Wellsburg, Kittanning, New Kensington, Weirton, St. Clairsville, Pittsburgh Metro Area, Coshocton, Carrollton, New Philadelphia, New Castle, Martins Ferry, Tionesta, Monaca, Washington, Waynesburg, Wheeling, Ohiopyle, Columbiana, Cadiz, Ellwood City, and Hermitage 630 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Ohio. Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JL
2 follow-up statements
444 WWUS71 KPBZ 151634 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1234 PM EDT Fri Apr 15 2022 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-160000- /O.CON.KPBZ.WI.Y.0008.220415T1700Z-220416T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall- Including the cities of Clarion, Cambridge, Latrobe, Butler, Aliquippa, Zanesville, Franklin, Malvern, Indiana, Ligonier, Murrysville, Canonsburg, Brookville, East Liverpool, Dover, Ford City, Lower Burrell, Monessen, Champion, Oil City, Uniontown, Punxsutawney, Donegal, Moundsville, Salem, Greensburg, Grove City, Beaver Falls, Ambridge, Sharon, Steubenville, Follansbee, Wellsburg, Kittanning, New Kensington, Weirton, St. Clairsville, Pittsburgh Metro Area, Coshocton, Carrollton, New Philadelphia, New Castle, Martins Ferry, Tionesta, Monaca, Washington, Waynesburg, Wheeling, Ohiopyle, Columbiana, Cadiz, Ellwood City, and Hermitage 1234 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Ohio. Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JL
210 WWUS71 KPBZ 152325 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 725 PM EDT Fri Apr 15 2022 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-160030- /O.CAN.KPBZ.WI.Y.0008.000000T0000Z-220416T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall- Including the cities of Cadiz, Lower Burrell, Washington, Ambridge, St. Clairsville, Latrobe, Indiana, Franklin, New Kensington, Hermitage, Wellsburg, Ligonier, Weirton, Follansbee, Waynesburg, Columbiana, Brookville, Dover, Canonsburg, Pittsburgh Metro Area, Clarion, Cambridge, Kittanning, Monaca, Grove City, Oil City, Punxsutawney, Donegal, Salem, Greensburg, Wheeling, Moundsville, Coshocton, New Castle, Tionesta, Zanesville, Steubenville, Malvern, Carrollton, New Philadelphia, Ohiopyle, Monessen, Butler, Murrysville, Ellwood City, Beaver Falls, Sharon, Aliquippa, Champion, Uniontown, Ford City, Martins Ferry, and East Liverpool 725 PM EDT Fri Apr 15 2022 ...WIND ADVISORY IS CANCELLED... Wind will continue to diminish this evening. $$ WM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:48 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 15, 4:48 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 448 AM EDT Fri Apr 15 2022 .SYNOPSIS... A mild and dry day today. Rain chances increase late tonight with an approaching disturbance across the Great Lakes. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Dynamic subsidence will result in a sunny day. Temperature will be above the climatological norm due to the insolation and the ensuing warm advection as the pressure gradient tightens via low pressure crossing ern Canada. Breezy conditions will thus prevail, especially this afternoon and early evening. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... Clouds will return with an approaching shortwave trough on tonight, which with contd warm advection will support overnight lows in the mid- upper 40s overnight - 5 to 10 degrees above the calculated-normals. The aforementioned shortwave will result in widespread rain chance on Saturday and continued breeziness. Cooler temperatures on Sunday with NW flow and cold air advection. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Long range model ensembles indicate that another low pressure system undergoing cyclogenesis in the upper Great Lakes region may result in mixed precipitation in the area mid-week. Plenty of uncertainty exists at this time with regards to intensity, and precipitation type. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... VFR conditions persist through this package; however, a weak front will bring lowering cigs and rain Friday night into Saturday. LLWS was included throughout the region as LLJ is situated overhead this morning across Ohio and Pennsylvania. Winds mixing down to the surface by late morning should improve shear; however, surface winds are expected to gust between 15-30kt out of the southwest until the next front arrives during the evening. .Outlook... Restrictions, MVFR to IFR, are likely Friday night as rain becomes widespread across the region. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Apr 15, 3:51 AM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 351 AM EDT Fri Apr 15 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-160800- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 351 AM EDT Fri Apr 15 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2022Wind Advisories in Ohio, 2022Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.